MAUDE Adverse Event Report: ACUTUS MEDICAL, INC. ACQMAP HIGH RESOLUTION IMAGING + MAPPING SYSTEM; PROGRAMMABLE DIAGNOSTIC COMPUTER

ACUTUS MEDICAL, INC. ACQMAP HIGH RESOLUTION IMAGING + MAPPING SYSTEM; PROGRAMMABLE DIAGNOSTIC COMPUTER
Model Number 800500
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 09/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There were several procedure-related opportunities that may have contributed to or caused the event.The procedure itself is technically demanding and carries the risk of severe complications including tamponade.The potential misalignment of the ablation catheter within the anatomical map was investigated by acutus.Results of the investigation could not determine what if any role the acutus devices may have played in this event.Acutus is reporting this event to be conservative.Please note: acutus medical, inc.Indicated patient weight as 0 since the information provided to acutus medical, inc.Was recorded as 22 bmi.
 
Event or Problem Description
Patient history: a male patient (age (b)(6); weight 22 bmi) was treated on (b)(6) 2020.The de-novo ablation was used to treat the patient's paroxsysmal atrial fibrillation.It is unknown if the patient was on any medication prior to the procedure.Description of the event: an acutus representative attended the procedure.It was reported that normal procedural steps based on standard of care were utilized to access the patient's left atrium.A total of 5 maps were created with the acqmap catheter without incident.A 6th map was created to inform pulmonary vein isolation (pvi) strategy.The abbott¿ tacticath¿ sensor enabled catheter was introduced into the left atrium.Prior to ablating, the physician stated that the position of the ablation catheter did not appear to be aligned with the anatomical map but continued to perform the pvi ablation.At this point the patient's blood pressure dropped.A transthoracic echocardiogram confirmed that a tamponade occurred.A subxiphoid pericardiocentesis was performed and an unknown amount of blood/fluid was removed from the pericardial space.The pericardiocentesis stabilized the patient.Protamine was then administered to reverse the effects of heparin anticoagulant.Surgical intervention was not necessary to resolve the tamponade.The origin of the tamponade could not be determined.The case was aborted.Patient status post event the physician informed acutus that the patient was "stable" 48 hours post procedure.No subsequent sequelae have been reported to acutus.

Brand Name
ACQMAP HIGH RESOLUTION IMAGING + MAPPING SYSTEM
Common Device Name
PROGRAMMABLE DIAGNOSTIC COMPUTER
Manufacturer (Section D)
ACUTUS MEDICAL, INC.
2210 faraday avenue
suite 100
carlsbad CA 92008
MDR Report Key10623443
Report Number3012120746-2020-00005
Device Sequence Number14280768
Product Code DQK
UDI-Device Identifier00857042007296
UDI-Public(01)00857042007296(11)200520
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K190131
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number800500
Device Catalogue Number800500
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2020
Initial Report FDA Received Date10/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age67 YR